Can TB Treatment Cause Vaginal Itching?

Illustration of Can TB Treatment Cause Vaginal Itching?
Illustration: Can TB Treatment Cause Vaginal Itching? jpgmonline.com

hello, I’m a patient with TB positive and I’m 22 years old. I am currently taking medication by taking Pro TB 4 and it has been running for 1 month. I want to ask, why these few days my vagina feels itchy and comes out of brown mucus and sometimes with a little red patch? is this the effect of the drug?

1 Answer:

Hi Lucyana,


Thank you for asking HealthReplies.com.

Microorganisms that cause TB (Tuberculosis) are relatively more difficult to eradicate compared to other microorganisms that cause respiratory infections. To overcome this, doctors will generally give patients a combination of antibiotics (OAT, anti-TB drugs) that must be consumed for at least 6 months. During this treatment period, TB sufferers are required to undergo regular control to assess their responsiveness to treatment. Usually, with the right treatment, the risk of transmission and clinical symptoms will improve significantly after 2 months or more.


Although it is important for healing, not infrequently, TB sufferers who consume OAT experience complaints. Some complaints that are often found are itching on the body. Almost all types of OAT can cause itching. This itching can appear in any part of the body, no exception near the genitals. In severe conditions, itching can also occur associated with impaired liver function, so that it will be accompanied by yellowing eyes and skin so the administration of OAT needs to be re-evaluated.


If the itching you experience is only mild in intensity, without accompanied by yellowing eyes and skin, chances are this condition is not dangerous. However, you are also aware of other possibilities that can cause vaginal itching and discharge of brown or reddish mucus, for example due to hormonal fluctuations, allergies, irritations, fungal infections, scabies (scabies), genital lice, fistulas, to malignancies around the vagina. Therefore, if the complaint feels quite disturbing, it would not hurt you to check yourself directly to the doctor or obstetrician. If it is suspected that your condition is purely due to the side effects of OAT that you consume, it could also, the doctor coordinates with an internist or lung specialist in providing you the best treatment.


At this time, try the following steps first:

Keep taking OAT as advised by your doctor
Don't scratch the itchy vagina
Calm yourself, stay away from anxiety or protracted stress
Clean the vagina well after urinating and having sex
Always change your underwear at least 2 times a day
Drink plenty of water
Don't use too much activity

Hope this helps ...

: by

Related Question

High Fever After Tooth Extraction?

High Fever After Tooth Extraction?

(1 year ago)

I just pulled out my teeth in the hospital given 3 kinds of drugs1. Mefenamic acid (pain) 2. Amoxillin (antibiotics) 3. Dexamethason (inflammation) At the same time I have a fever ...

Stomach Pain Accompanied By Diarrhea, Coughing, Vomiting And Sore Throat?

Stomach Pain Accompanied By Diarrhea, Coughing, Vomiting And Sore Throat?

(1 year ago)

night. I want to ask, my stomach suddenly “hurts and then disappears and appears in a few more moments. diarrhea, coughing, vomiting and sore throat. It’s been almost 2...

Overcoming Blackish Fungal Infection Rash?

Overcoming Blackish Fungal Infection Rash?

(1 year ago)

Previously I had tinea cruris which was characterized by a rash with a clear border, then to the skin specialist I was given topical terbinafine for 1 week more, on day 5 of contro...

Leave a Reply

Your email address will not be published. Required fields are marked *